Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remarks on automorphisms of subfactors


Author: Phan H. Loi
Journal: Proc. Amer. Math. Soc. 121 (1994), 523-531
MSC: Primary 46L37; Secondary 46L40
DOI: https://doi.org/10.1090/S0002-9939-1994-1186992-1
Correction: Proc. Amer. Math. Soc. 123 (1995), null.
MathSciNet review: 1186992
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish certain properties of automorphisms on an inclusion of AFD type $ {\text{II}_1}$ factors with finite index and finite depth and discuss their applications to the classification problem of AFD type III subfactors, including a different proof of a result on subfactors with principal graph $ {\tilde D_n}$.


References [Enhancements On Off] (What's this?)

  • [1] M. Choda and H. Kosaki, Strongly outer actions for an inclusion of factors, preprint, 1992. MR 1276161 (96b:46085)
  • [2] A. Connes, Classification of injective factors, Ann. of Math. (2) 104 (1976), 73-115. MR 0454659 (56:12908)
  • [3] -, Periodic automorphisms of the hyperfinite factor of type $ {\text{II}_1}$, Acta Sci. Math. 39 (1977), 39-66.
  • [4] F. Goodman, P. de la Harpe, and V. F. R. Jones, Coxeter graphs and towers of algebras, Publ. Math. Sci. Res. Inst. 14 (1989).
  • [5] F. Hiai, Minimizing indices of conditional expectations onto a subfactor, Publ. Res. Inst. Math. Sci. 24 (1988), 673-678. MR 976765 (90a:46157)
  • [6] M. Izumi and Y. Kawashigashi, Classification of subfactors with the principal graph $ D_n^{(1)}$, Res. Inst. Math. Sci., preprint, 1991. MR 1145672 (93b:46121)
  • [7] V. F. R. Jones, Actions of finite groups on the hyperfinite type $ {\text{II}_1}$ factor, Mem. Amer. Math. Soc., vol. 28, Amer. Math. Soc., Providence, RI, 1980. MR 587749 (81m:46094)
  • [8] -, Index for subfactors, Invent. Math. 72 (1983), 1-25. MR 696688 (84d:46097)
  • [9] Y. Kawahigashi, Automorphisms commuting with a conditional expectation onto a subfactor with finite index, J. Operator Theory (to appear). MR 1259921 (95b:46086)
  • [10] -, On flatness of Ocneanu's connections on the Dynkin diagrams and classification of subfactors, Univ. of Tokyo, preprint, 1991.
  • [11] H. Kosaki and R. Longo, A remark on the minimal index for subfactors, preprint, 1991. MR 1172035 (93i:46108)
  • [12] P. H. Loi, On the theory of index and type III factors, Thesis, Penn. State Univ., 1988.
  • [13] -, On automorphisms of subfactors, preprint, 1990.
  • [14] -, On the derived towers of certain inclusions of type $ {\text{III}_\lambda }$ factors of index 4, Pacific J. Math. (to appear).
  • [15] A. Oceanu, Quantized groups, string algebras and Galois theory for algebras, Operator Algebras and Applications, Vol. 2, London Math. Soc. Lecture Note Ser., vol. 136, Cambridge Univ. Press, Cambridge and New York, 1988, pp. 119-182. MR 996454 (91k:46068)
  • [16] -, Actions of discrete amenable groups on the hyperfinite type $ {\text{II}_1}$ factor, Lecture Notes in Math., vol. 1138, Springer-Verlag, Berlin and New York, 1986.
  • [17] M. Pimsner and S. Popa, Entropy and index for subfactors, Ann. Sci. École Norm. Sup. (4) 19 (1986), 57-106. MR 860811 (87m:46120)
  • [18] S. Popa, Sur la classification des sousfacteurs d'indice fini dans un facteur hyperfini, C. R. Acad. Sci. Paris Sér. I. Math. 311 (1990), 95-100. MR 1065437 (91m:46094)
  • [19] -, Classification of amenable subfactors and their automorphisms, preprint, 1991.
  • [20] -, On the classification of actions of amenable groups on factors, C. R. Acad. Sci. Paris Sér. I. Math. (to appear).
  • [21] H. Wenzl, Hecke algebras of type A and subfactors, Invent. Math. 92 (1988), 345-383. MR 936086 (90b:46118)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L37, 46L40

Retrieve articles in all journals with MSC: 46L37, 46L40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1186992-1
Keywords: Subfactors, automorphisms
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society